Alert archive / Oregon / Flood Watches in 2016
Flood Watch 3, NWS Medford, OR
NWS Medford, OR issued this flood watch at Mar 4, 2016, 2:17 PM PST for 4 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Mar 5, 2016, 4:00 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2016, 2:17 PM PST (22:17 UTC)
- In effect from
- Mar 5, 2016, 4:00 AM PST
- Expired
- Mar 6, 2016, 3:22 AM PST
- In force
- 23 hr
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 46 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934 WGUS66 KMFR 042217 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST FRI MAR 4 2016 ...HEAVY RAINFALL AND SMALL STREAM FLOODING POSSIBLE AT THE OREGON COAST AND PORTIONS OF NORTHERN CALIFORNIA... ORZ021-022-024-051415- /O.NEW.KMFR.FA.A.0003.160305T1200Z-160306T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...PORT ORFORD...BROOKINGS...HARBOR... GOLD BEACH...CAVE JUNCTION 217 PM PST FRI MAR 4 2016 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * LOCATIONS INCLUDE...BROOKINGS...PORT ORFORD...GOLD BEACH...POWERS...AGNESS * FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * HEAVY RAINFALL FROM A STRONG STORM SYSTEM MAY CREATE URBAN AND SMALL STREAM FLOODING. * LANDSLIDES...SMALL STREAM AND URBAN FLOODING WILL BE POSSIBLE. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ080-051415- /O.NEW.KMFR.FA.A.0003.160305T1200Z-160306T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY- 217 PM PST FRI MAR 4 2016 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREA...WESTERN SISKIYOU COUNTY INCLUDING HAPPY CAMP. * LOCATIONS INCLUDE... HAPPY CAMP...HIGHWAY 96. * FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * PERIODS OF HEAVY RAINFALL COMBINED WITH MELTING SNOW WILL PRODUCE THE POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING AS WELL AS LANDSLIDES. * LANDSLIDES...SMALL STREAM AND URBAN FLOODING WILL BE POSSIBLE. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ082-083-085-051415- /O.NEW.KMFR.FA.A.0003.160305T1200Z-160306T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD 217 PM PST FRI MAR 4 2016 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MODOC COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND SOUTH CENTRAL SISKIYOU COUNTY. * LOCATIONS INCLUDE...DUNSMUIR...MT. SHASTA CITY... MCCLOUD...MUD CREEK BASIN TO INCLUDE PILGRIM CREEK ROAD. * FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT * PERIODS OF HEAVY RAINFALL COMBINED WITH MELTING SNOW WILL PRODUCE THE POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING AS WELL AS LANDSLIDES. * LANDSLIDES...SMALL STREAM AND URBAN FLOODING WILL BE POSSIBLE. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
009 WGUS66 KMFR 051155 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 355 AM PST SAT MAR 5 2016 ...HEAVY RAINFALL AND SMALL STREAM FLOODING POSSIBLE AT THE OREGON COAST AND PORTIONS OF NORTHERN CALIFORNIA... ORZ021-022-024-052000- /O.CON.KMFR.FA.A.0003.160305T1200Z-160306T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...PORT ORFORD...BROOKINGS...HARBOR... GOLD BEACH...CAVE JUNCTION 355 AM PST SAT MAR 5 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH LATE TONIGHT. * FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * HEAVY RAINFALL FROM A STRONG STORM SYSTEM MAY CREATE URBAN AND SMALL STREAM FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE... STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ080-052000- /O.CON.KMFR.FA.A.0003.160305T1200Z-160306T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY- 355 AM PST SAT MAR 5 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREA...WESTERN SISKIYOU COUNTY. * THROUGH LATE TONIGHT. * FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * PERIODS OF HEAVY RAINFALL COMBINED WITH MELTING SNOW WILL PRODUCE THE POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING AS WELL AS LANDSLIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE... STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ082-083-085-052000- /O.CON.KMFR.FA.A.0003.160305T1200Z-160306T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD 355 AM PST SAT MAR 5 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MODOC COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND SOUTH CENTRAL SISKIYOU COUNTY. * THROUGH LATE TONIGHT. * FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * PERIODS OF HEAVY RAINFALL COMBINED WITH MELTING SNOW WILL PRODUCE THE POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING AS WELL AS LANDSLIDES. PILGRAM CREEK ROAD ALONG MUD CREEK REMAINS ESPECIALLY VULNERABLE TO DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE... STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SVEN
650 WGUS66 KMFR 051945 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1145 AM PST SAT MAR 5 2016 ...HEAVY RAINFALL AND SMALL STREAM FLOODING POSSIBLE AT THE OREGON COAST AND PORTIONS OF NORTHERN CALIFORNIA... ORZ021-022-024-061200- /O.CON.KMFR.FA.A.0003.000000T0000Z-160306T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...PORT ORFORD...BROOKINGS...HARBOR... GOLD BEACH...CAVE JUNCTION 1145 AM PST SAT MAR 5 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH LATE TONIGHT. * HEAVY RAINFALL FROM A STRONG STORM SYSTEM MAY CREATE URBAN AND SMALL STREAM FLOODING. * LANDSLIDES...SMALL STREAM AND URBAN FLOODING WILL BE POSSIBLE. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE... STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ080-061200- /O.CON.KMFR.FA.A.0003.000000T0000Z-160306T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY- 1145 AM PST SAT MAR 5 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREA...WESTERN SISKIYOU COUNTY INCLUDING HAPPY CAMP. * THROUGH LATE TONIGHT. * PERIODS OF HEAVY RAINFALL COMBINED WITH MELTING SNOW WILL PRODUCE THE POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING AS WELL AS LANDSLIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE... STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ082-083-085-061200- /O.CON.KMFR.FA.A.0003.000000T0000Z-160306T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD 1145 AM PST SAT MAR 5 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MODOC COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND SOUTH CENTRAL SISKIYOU COUNTY. * THROUGH LATE TONIGHT * PERIODS OF HEAVY RAINFALL COMBINED WITH MELTING SNOW WILL PRODUCE THE POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING AS WELL AS LANDSLIDES. PILGRAM CREEK ROAD ALONG MUD CREEK REMAINS ESPECIALLY VULNERABLE TO DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE... STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ PETRUCELLI
586 WGUS66 KMFR 061122 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 322 AM PST SUN MAR 6 2016 CAZ080-082-083-085-ORZ021-022-024-061230- /O.CAN.KMFR.FA.A.0003.000000T0000Z-160306T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 322 AM PST SUN MAR 6 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON HAS BEEN CANCELLED. SHOWERS WILL CONTINUE TO TAPER OFF THIS MORNING WITH ANY LOCAL URBAN AND SMALL STREAM FLOODING SUBSIDING THROUGH THE MORNING. ON TUESDAY EVENING ANOTHER VERY ACTIVE PATTERN RETURNS AND MAY REMAIN THROUGH THE REMAINDER OF THE WEEK. THIS MAY BRING A RETURN OF URBAN AND SMALL STREAM FLOODING...POSSIBLE SLIDES ON BURN SCARS...AND EVEN POSSIBLE RIVER FLOODING BY THE END OF THE WEEK. $$ SVEN
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flood watch went out at Mar 4, 9:07 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 4, 9:07 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
907 AM PST FRI MAR 4 2016
.UPDATE...A FRONTAL BOUNDARY IS CURRENTLY DRAPED OFF THE COAST AND
WILL BE MOVING ASHORE LATER THIS EVENING. THE PREVIOUS FORECAST
WHICH HIGHLIGHTS LIGHT SHOWERS FOR PORTIONS OF THE FORECAST
AREA IN ADDITION TO STRONG WINDS IN OUR USUAL SPOTS TODAY REMAINS
ON TRACK. THEREFORE, WILL NOT BE MAKING ANY IMMEDIATE CHANGES TO
TODAY'S FORECAST.
THE MAIN FORECASTING CHALLENGES FOR TODAY WILL CONTINUE TO BE THE
TIMING AND FINER DETAILS WITH REGARD TO WINDS, PRECIPITATION
TYPES, AND PRECIPITATION AMOUNTS AS WE HEAD INTO THE WEEKEND. THE
RAINFALL IS EXPECTED TO BEGIN THIS AFTERNOON FOR THE COAST AND
LATER IN THE EVENING FOR INLAND AREAS. -SCHAAF
&&
.PREV DISCUSSION... /ISSUED 455 AM PST FRI MAR 4 2016/
DISCUSSION...A WET AND WINDY PATTERN BEGINS TODAY WITH WINDS
INCREASING AT THE COAST. 850 MB WINDS ARE PARALLEL TO THE COAST
BU THE 925 WINDS INCREASE TO NEAR 70 KT AND SLIGHT INSTABILITY ANY
DECENT SHOWERS THAT DEVELOP SHOULD MIX THESE STRONG 925 WINDS TO
THE SURFACE AS GUSTS. THE NEXT VORT LOBE SWINGS UP IN THE FLOW
SATURDAY...INCREASING WINDS AGAIN AT THE COAST AGAIN SATURDAY
AFTERNOON. THIS ROUND WILL SEE THE GRADIENT INCREASING SOUTH TO
NORTH WITH 850 MB WINDS FROM THE SOUTHWEST FORMING A BARRIER JET
ON THE COAST. AS A COLDER AIR MASS NUDGES IN ALOFT IN THE
SOUTHERLY COASTAL JET FLOW MODELS ARE INDICATING INCREASED
INSTABILITY WITH THUNDERSTORMS POSSIBLE. WITH THE STRONG SW 700 MB
FLOW ANY THUNDERSTORMS THAT DEVELOP AND MOVE INLAND COULD
COLLAPSE...SENDING AN OUTFLOW BOUNDARY THAT COULD BRING THE STRONG
WINDS INLAND...AND WILL HAVE TO MONITOR RADAR RETURNS FOR
COLLAPSING THUNDERSTORMS. A COLD AIR MASS MOVES IN ON THE TAIL END
OF THE FRONT...BUT THE BULK OF THE PRECIP SHOULD BE IN THE WARM
CONVEYOR FLOW AHEAD OF THE COLD AIR MASS. THIS WILL BRING SNOW
LEVELS DOWN TO THE HIGHER PASSED OF THE CASCADES AND SISKIYOU
SUMMIT AND POSSIBLY BLACK BUTTE SUMMITS OF I-5 AND LOWER ON THE
EAST SIDE BY SUNDAY MORNING. HOWEVER...SNOW AMOUNTS LOOK TO BE
BELOW WARNING AND ONLY ADVISORY LEVELS AND SINCE THAT IS MY 5TH
PERIOD AND HAVING MULTIPLE HEADLINES OUT WILL NOT ISSUE FOR THAT
AT THIS TIME. SVEN
AVIATION...FOR THE 04/12Z TAF CYCLE...VFR WILL PREVAIL THROUGH AT
LEAST THIS AFTERNOON EXCEPT IN THE MOUNT SHASTA AREA WHERE LOCALIZED
MVFR IS POSSIBLE WITH RAIN SHOWERS. GUSTY SOUTH WINDS AND MOUNTAIN
WAVE TURBULENCE WILL DEVELOP OVER ALL AREAS THIS AFTERNOON AND
EVENING AS A STRONG FRONT APPROACHES. LOW LEVEL WIND SHEAR IS A
CONCERN AT NORTH BEND MUCH OF TODAY AND ALSO AT ROSEBURG BEGINNING
LATE AFTERNOON/EVENING. SHOWERS WILL BE POSSIBLE ON THE COAST AND
PORTIONS OF THE WEST SIDE IN THE AFTERNOON, BUT RAIN WILL MOSTLY
HOLD OFF UNTIL THE EVENING HOURS. EXPECT PARTIAL TERRAIN
OBSCURATIONS ON THE WEST SIDE THIS AFTERNOON AND EVENING BECOMING
TOTAL FOR A TIME OVERNIGHT AS A BAND OF HEAVIER PRECIPITATION MOVES
THROUGH. SPILDE
MARINE...UPDATED 300 AM PST THU 04 MAR 2016...A FRONTAL SYSTEM WILL
SET UP ALONG THE COAST TODAY AND REMAIN THERE INTO THIS WEEKEND. LOW
PRESSURE SYSTEMS WILL RIDE NORTHWARD ALONG THIS FRONT AND BRING
PERIODS OF GALE TO STORM FORCE WINDS AND EXTREMELY STEEP SEAS. ONE
LOW PRESSURE SYSTEM IS EXPECTED TO PASS FROM SOUTH TO NORTH THIS
EVENING...THEN ANOTHER IN SIMILAR FASHION SATURDAY AFTERNOON AND
EVENING. A THIRD LOW PRESSURE SYSTEM IS NOW EXPECTED TO MOVE ONSHORE
TO THE SOUTH SUNDAY, BUT STILL MAY CAUSE A PERIOD OF GALE FORCE
WINDS ACROSS THE SOUTHERN WATERS.
A BACKGROUND WEST TO SOUTHWEST SWELL OF AROUND 15 FEET IS LIKELY TO
BE PRESENT TODAY THROUGH THE WEEKEND, AND THIS WILL BE AUGMENTED TO
A LARGE DEGREE BY WIND WAVES AS EACH SYSTEM PASSES. THUS, SEAS WILL
BE VERY HIGH NO MATTER WHAT PATH THESE SYSTEMS TAKE.
CONDITIONS OVER THE WATERS FROM FRIDAY THROUGH THE WEEKEND WILL BE
VERY DANGEROUS AT TIMES. THERE WILL ALSO BE TIMES WHEN BOTH WINDS
AND SEAS LOWER. BUT, CONDITIONS WILL DETERIORATE RAPIDLY AS THE NEXT
SYSTEM ARRIVES AND IT WILL BE EASY TO GET CAUGHT OFF GUARD. SO,
MARINERS ARE URGED TO EXERCISE EXTREME CAUTION OR JUST REMAIN IN
PORT THIS WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS COMPLEX
AND RAPIDLY EVOLVING WEATHER PATTERN. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 7 AM SATURDAY TO 1 AM PST SUNDAY FOR
ORZ030-031.
WIND ADVISORY FROM 7 AM SATURDAY TO 1 AM PST SUNDAY FOR ORZ029.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PST SATURDAY
FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ021-022.
WIND ADVISORY FROM 7 AM TO 10 PM PST SATURDAY FOR ORZ023>026.
CA...HIGH WIND WARNING FROM 7 AM SATURDAY TO 1 AM PST SUNDAY FOR
CAZ085.
WIND ADVISORY FROM 7 AM SATURDAY TO 1 AM PST SUNDAY FOR CAZ084.
HIGH WIND WARNING FROM 7 AM TO 10 PM PST SATURDAY FOR
CAZ081-082.
PACIFIC COASTAL WATERS...STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST SATURDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
PZZ350-356.
BMS/SBN/MASThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:03 PM PST | Small Craft Advisory | MFR | 11 hr | |
| Mar 3, 4:03 PM PST | Hazardous Seas Warning | MFR | 21 hr | |
| Mar 3, 9:27 PM PST | Storm Warning | MFR | 47 hr | |
| Mar 4, 4:18 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 45 hr |
| Mar 4, 4:18 AM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 45 hr |
| Mar 4, 3:30 PM PST | High Wind Watch | MFR | Jackson | 6 hr |
Nearby
Flood Watches in Oregon, 2016Flood Watches in California, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.